Thunderstorm Wind, Republic
- When
- July 25, 8:06 PM CST
- Where
- Republic County, 1 mi ESE of Republic
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.917, -97.800
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 25, 2:11 PM CST, 5 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 311 PM CDT TUE JUL 25 2006 .DISCUSSION... WEAK BNDRY WORKING SOUTH PER MODELS MAY TRIGGER SOME STORMS MAINLY AFTER MIDNIGHT. UPPER WAVE MOVING THROUGH MAY ALSO ADD SOME IMPETUS TO ANY STORMS THAT FORM. OTRW EXPECT A VERY WARM NIGHT WITH LOW LVL WINDS FAVORING EVEN LESS DIURNAL CHANGE. THINKING MANY AREAS MAY HOLD ABOVE 80 DEGREES MUCH OF NIGHT. HAVE FOLLOWED NAM LEAD IN BRINGING SOME LOWER POPS ALG SFC BNDRY WED AFTN. HAVE DROPPED POPS AT LEAST TEMPORARILY TMRW AFTERNOON NWRN CWA WITH SOME DRYER AIR WORKING INTO THE AREA AGAIN PER NAM. DONT EXPECT WINDS TO BE A PLAYER ON WEDNESDAY...HOWEVER, BNDRY HAS VERY LITTLE THERMAL SUPPORT AND WOULD EXPECT AFTERNOON HIGHS ON WEDNESDAY NEAR TO THIS AFTERNOONS HIGHS...IF A BIT LOWER. DEW POINTS ALG AND AHEAD OF BNDRY COULD BE A BIT HIGHER TMRW AS WELL WITH LESS MIXING/WINDS. THE END OF THE WORK WEEK CONTINUES TO BE CHARACTERIZED BY WEAK SYNOPTIC SCALE FEATURES...BUT...PLENTY OF MOISTURE AND RELATIVELY COOL MID LEVEL TEMPERATURES WILL CREATE SOME INSTABILITY. WEAKENING TROF TO STILL BE IN PLACE WEDNESDAY NIGHT FOR SOME FOCUS FOR CONVECTION...BUT FORCING LOOKS TO BE MEAGER. KEPT CHANCE POPS ACROSS THE AREA WITH SOME ENHANCED VALUES WHERE THE TROF IS LIKELY TO SETTLE. THE GFS AND NAM BOTH ADVERTISE A WEAK UPPER LEVEL LOW TO BE IN SOUTHEAST KANSAS BY THURSDAY NIGHT...BUT THEIR PATHS TO THIS SOLUTION DIFFER. THE NAM KEEPS THE UPPER SYSTEM ALONG THE SOUTHERN TEXAS COAST INTACT AND PUSHES IT NORTH...WHILE THE GFS DEVELOPS CONVECTIVE FEEDBACK FROM PRECIPITATION IN SOUTHERN COLORADO AND MAINTAINS IT INTO KANSAS. THE FORMER SCENARIO SEEMS MORE LIKELY...BUT THAT DOESN/T EVEN SEEM PROBABLE AT FACE VALUE. WITH PRECIPITABLE WATER LEVELS IN THE 1.5-2 INCH RANGE...HAVE ENOUGH CONCERN TO KEEP CHANCE POPS IN THE SOUTHEAST WHERE MOISTURE AND FORCING SHOULD BE THE BEST. DAYTIME PERIODS WILL CONTINUE TO HAVE A SMALL CHANCE FOR PRECIPITATION...KEEPING THEM BELOW THEIR NOCTURNAL COUNTERPARTS. TEMPERATURES FOR THE LATE WEEK PERIODS NOT CLEAR CUT WITH LOTS OF CLOUD AND PRECIPITATION REMNANT POTENTIAL. KEPT ALL TEMPS WARMER THAN NORMAL GIVEN WARM LOW LEVELS BUT NOT CONFIDENT IN THE SPECIFICS. THE WEEKEND AND EARLY NEXT WEEK PERIODS CONTINUE TO LOOK WARM WITH LITTLE PRECIPITATION...WITH UPPER RIDGE/HIGH OVER THE CENTRAL CONUS AND TROFS ALONG THE COASTS. MEDIUM RANGE MODELS ALL SUGGEST THIS PATTERN...THOUGH SKILL SCORES HAVE BEEN FAIRLY LOW OVER THE PAST TWO WEEKS OR SO. MAIN QUESTION IS HOW WARM THE LOWS AND DEWPOINTS WILL BE FOR POTENTIAL HEAT HEADLINES. AT THIS TIME...PRESSURE GRADIENT AND CLOUD COVER SHOULD BE LOW ENOUGH FOR LOWS TO COOL ENOUGH AND MOISTURE LEVELS APPEAR TO BE LOW ENOUGH FOR SOMEWHAT MORE COMFORTABLE CONDITIONS THAN THOSE OF ABOUT A WEEK AGO. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 244 PM CDT TUE JUL 25 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-261945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 244 PM CDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT. SOME LOCALLY HEAVY RAINS ARE POSSIBLE. THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY OVER NORTHCENTRAL KANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The Grand Island radar (KUEX), 71 km away, was scanning. The volume nearest the first event began at 02:03 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees reported down
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523332, 5523333.